Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Sep 26, 2005, 6:48 PM PDT for Butte County, Yuba County, California. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2005, 6:48 PM PDT (01:48 UTC)
- Expired
- Sep 26, 2005, 7:19 PM PDT
- In force
- 31 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
Counties Butte County, CA, Yuba County, CA
The radar
The Beale AFB radar (KBBX), 14 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:00 PM PDT, 3 hours 48 minutes earlier.
Area forecast discussion, Sep 26, 3:00 PM PDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT MON SEP 26 2005 .DISCUSSION... A CUT-OFF UPPER LOW PRESSURE CENTER WHICH IS CIRCULATING OFF THE SOUTHERN CALIFORNIA COAST IS ENTRAINING SUBTROPICAL MOISTURE IN THROUGH OUR COUNTY WARNING AREA OF RESPONSIBILITY. THIS HAS ONLY AMOUNTED TO A FEW OF HUNDREDTHS OF AN INCH OVER A HANDFUL OF THE HIGHER ELEVATION STATIONS DURING THE PAST COUPLE OF HOURS. THERE HAVE BEEN SOME LIMITED LIGHTNING STRIKES SOUTH OF OUR REGION BUT NONE INDICATED IN OUR ZONES YET. THIS COULD CHANGE OVER THE NEXT SEVERAL HOURS AS THE ACTIVITY MOVES INTO MORE FAVORABLE DYNAMICS THAT COULD GENERATE THUNDERSTORM ACTIVITY THIS EVENING, WITH THE SIERRA NEVADA MOUNTAINS HAVING THE BEST POTENTIAL. AS THE UPPER LOW MOVES EAST CHANCES WILL BE LIMITED TO THE SIERRA, MAINLY FOR EARLY TUESDAY. RIDGING OVER THE EASTERN PACIFIC AFTER THAT WILL DRY THE REMAINDER OF THE REGION AND WARM TEMPERATURES. WE WILL REMAIN DRY THROUGH THE WEEK. FROM THIS WEEKEND THROUGH THE REST OF THE EXTENDED PERIOD, UPPER LEVEL TROUGHING DIGGING SOUTH OVER NORTHERN CALIFORNIA MIGHT BRING A FEW SHOWERS TO THE SHASTA AREA AND COOL TEMPERATURES AGAIN. RANDY HARTLEY && .AVIATION... BROKEN CEILINGS AROUND 10,000, AND OVERCAST FROM 15,000 TO 20,000 ACROSS MOST AREAS WITH LIGHT RAINSHOWERS & ISOLATED THUNDERSTORMS THROUGH THIS EVENING. POSSIBILITY OF THUNDERSTORMS WILL BE BETTER ACROSS THE SIERRA TONIGHT. GUSTY WIND MAY ACCOMPANY THUNDERSTORMS. && .STO WATCHES/WARNINGS/ADVISORIES...NONE &&
Hazardous weather outlook, Sep 26, 7:00 AM PDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT MON SEP 26 2005 CAZ013>019-063-064-066>069-271400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT MON SEP 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A LOW PRESSURE AREA SPINNING OFF THE COAST OF CENTRAL CALIFORNIA IS DRAWING IN SOME SUB-TROPICAL MOISTURE FROM THE SOUTH AND STEERING IT NORTHWARD OVER INTERIOR NORTHERN CALIFORNIA. SCATTERED SHOWERS AND AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SAN JOAQUIN VALLEY AND PARTS OF THE MOTHERLODE AND WEST SLOPES OF THE SIERRA NEVADA TODAY. THESE THUNDERSTORMS ARE EXPECTED TO CONTAIN CLOUD TO GROUND LIGHTNING WITH SOME STORMS CAPABLE OF PRODUCING SOME LOCALIZE FLOODING THIS AFTERNOON. FURTHER NORTH SLIGHT CHANCES AND CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TODAY...MAINLY FOR THIS AFTERNOON AND EVENING. THE BULK OF THE MOST ACTIVE PERIOD TODAY IS EXPECTED THIS AFTERNOON AND EVENING. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, Sep 26, 4:00 PM PDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PDT MON SEP 26 2005 CAZ013>019-063-064-066>069-271200- BURNEY BASIN / EASTERN SHASTA COUNTY-CARQUINEZ STRAIT AND DELTA- CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-NORTHERN SACRAMENTO VALLEY- NORTHERN SAN JOAQUIN VALLEY- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-SOUTHERN SACRAMENTO VALLEY- WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK- 400 PM PDT MON SEP 26 2005 ...THUNDERSTORMS AND SHOWERS EXPECTED THROUGH TONIGHT... A LOW PRESSURE AREA SPINNING OFF THE COAST OF CENTRAL CALIFORNIA IS DRAWING IN SOME SUB-TROPICAL MOISTURE FROM THE SOUTH AND STEERING IT NORTHWARD OVER INTERIOR NORTHERN CALIFORNIA. SHOWERS AND THUNDERSTORMS ARE MOVING NORTH UP THE VALLEY AND OVER THE SIERRA. THE SHOWERS AND THUNDERSTORMS SHOULD SPREAD NORTH INTO THIS EVENING. AS THE ATMOSPHERE HAS MOISTENED UP SOME OF THE SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAIN. THE THUNDERSTORMS MAY ALSO CONTAIN BRIEF GUSTY WINDS ALONG WITH OCCASIONAL LIGHTNING. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER HAZARDOUS DRIVING CONDITIONS AT TIMES THROUGH THE NIGHT. MOTORISTS SHOULD NEVER CROSS FLOODED ROADWAYS BUT INSTEAD REMEMBER THE PHRASE TURN AROUND DONT DROWN. THUNDERSTORMS WILL ALSO CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING SO PERSONS OUTDOORS SHOULD TAKE SHELTER IF THREATENING WEATHER APPROACHES. HS
Local storm report, Sep 26, 6:16 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
616 PM PDT MON SEP 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL GROVELAND-BIG OAK FLAT 37.85N 120.20W
09/26/2005 0.88 INCH TUOLUMNE CA PUBLIC
TRAINED SPOTTER REPORTS DIME TO QUARTER SIZE HAIL IN
GROVELAND.
&&The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 6:11 PM PDT | Severe Thunderstorm Warning | STO | Tuolumne | 22 min |
| Sep 26, 7:16 PM PDT | Severe Thunderstorm Warning | STO | Butte | 23 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.